Flash Flood, San Bernardino
- When
- November 20, 11:17 PM PST to November 21, 1:00 AM PST
- Where
- San Bernardino County, Ontario
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 34.841, -116.178 (the zone’s center; the record gives no point)
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Nov 20, 9:30 PM PST, 1 hour 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 PM PST SAT NOV 20 2004 .SYNOPSIS...UPPER LEVEL LOW PRESSURE APPROACHING FROM THE NORTH WILL CAUSE AREAS OF SHOWERS LATE TONIGHT AND SUNDAY. SHOWERS WILL BE MORE LIKELY IN SAN BERNARDINO COUNTY TONIGHT AND IN SAN DIEGO COUNTY ON SUNDAY. THERE WILL ALSO BE LOCAL HAIL. LOCAL STRONG GUSTY WINDS WILL ACCOMPANY THIS STORM...MAINLY IN SAN BERNARDINO COUNTY. A FEW SHOWERS COULD LINGER IN THE SAN BERNARDINO COUNTY MOUNTAINS AND DESERTS INTO EARLY MONDAY...OTHERWISE DECREASING CLOUDINESS MONDAY AS THE LOW MOVES SLOWLY EAST. FAIR AND WARMER THROUGH THE MIDDLE OF NEXT WEAK UNDER HIGH PRESSURE. && UPDATED FORECAST. .SHORT TERM...EDDY IN THE COASTAL WATERS AND CLOUDS WERE FILLING IN W OF THE MOUNTAIN RIDGES THIS EVE. THE 00Z NKX SOUNDING HAD A WEAK INVERSION BASED NEAR 5000 FT AND SHOWED THE HI LEVEL MOISTURE THAT MOVED THROUGH EARLIER TODAY IN WLY WINDS ALOFT. OFFSHORE GRADIENTS FROM THE N AND ONSHORE TO THE E. SHOWERS STARTED IN THE NRN DESERTS THIS EVE WITH ISOLATED SMALL HAIL. WINDS WERE ALSO PICKING UP IN THE NRN MOUNTAINS AND DESERTS. A COLD UPPER LOW WILL DROP DOWN FROM THE N TONIGHT AND SUN MORNING WITH THE CENTER REMAINING JUST TO THE E OF OUR CWFA. MOISTURE IS SOMEWHAT LIMITED WITH THIS SYSTEM BUT THERE WILL BE ENOUGH MARINE LAYER MOISTURE AND DYNAMIC FOR A GOOD CHANCE OF PRECIP. INITIALLY THE MOST LIKELY PRECIP WILL BE IN SDB MOUNTAINS AND DESERTS. BECAUSE OF A MORE OVER WATER TRAJECTORY WILL GO WITH LIKELY POPS W OF THE MOUNTAINS IN SAN COUNTY. THE SNOW LEVEL WILL LOWER TO NEAR 4000 FT N TO 5000 FT S...EXCEPT LOWER IN THE COLD AIR N OF THE SBD MOUNTAINS SO THERE COULD BE SOME SNOW IN THE NRN DESERTS. THE SHOWERS WILL TAPER OFF FROM THE N SUN AFTERNOON. SOME WRAP AROUND MOISTURE COULD CAUSE A FEW SHOWERS IN SBD MOUNTAINS AND DESERTS LATE SUN NIGHT AND MON MORNING. RAINFALL TOTALS...IF ANY...SHOULD GENERALLY BE LESS THAN A QUARTER OF AN INCH EXCEPT IN WRN SAN COUNTY WHERE THERE COULD BE UP TO HALF AN INCH. QUITE LOW TEMPS AT 500 MB AND CANNOT COMPLETELY RULE OUT THE POSSIBILITY OF THUNDERSTORMS. HOWEVER...THE ENTIRE COLUMN WILL BE COLD SO IT WILL NOT BE AS UNSTABLE AS THE 500 MB TEMPS ALONE WOULD INDICATE. DRIER NLY WINDS WILL CAUSE DECREASING CLOUDS DURING THE DAY MON. THE OFFSHORE GRADIENTS FROM THE N AND NE WINDS ALOFT COULD CAUSE SOME LOCAL OFFSHORE WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES SUN AND MON MORNINGS...BUT THEY SHOULD GENERALLY REMAIN BELOW ADVISORY STRENGTH EXCEPT EXCEPT ADVISORY STRENGTH GUSTS TONIGHT AND SUN MORNING IN SDB COUNTY. COOL SUN AND MON. DRY NW FLOW ALOFT AND INCREASING HEIGHTS TUE FOR FAIR AND WARMER WEATHER. .LONG TERM...FAIR AND WARMER THROUGH MID WEEK UNDER HIGH PRESSURE WITH WEAK GRADIENTS. A SHORT WAVE COULD BRING MORE CLOUDS AND COOLING TOWARD NEXT WEEKEND. && .SGX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FOR SOUTHWESTERN SAN BERNARDINO COUNTY MOUNTAINS DESERTS AND INLAND EMPIRE...SEE LAXNPWSGX. HAZARDOUS WEATHER OUTLOOK FOR A RAPIDLY DEVELOPING COLD STROM...SEE LAXHWOSGX && ATKIN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 1100 PM PST SAT NOV 20 2004 CAZ042-043-048-050-055-056-057-058-060-061-062-211400- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND YUCCA VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 1100 PM PST SAT NOV 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR .DAY ONE... REST OF TONIGHT. ...WINTER WEATHER ADVISORY FOR THE SAN BERNARDINO COUNTY MOUNTAINS UNTIL 600 PM SUNDAY... ...WINTER WEATHER ADVISORY FOR THE APPLE AND LUCERNE VALLEYS UNTIL 200 PM SUNDAY... ...SNOW ADVISORY FOR THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS UNTIL 600 PM SUNDAY... ...WIND ADVISORY FOR THE INLAND EMPIRE UNTIL 2 PM SUNDAY... A STRONG COLD STORM WILL MOVE ACROSS THE REGION TONIGHT AND SUNDAY. NORTH WINDS FROM 20 TO 30 MPH WITH GUSTS TO 50 MPH ARE LIKELY IN THE HIGH DESERTS...THE SAN BERNARDINO COUNTY MOUNTAINS AND THE INLAND EMPIRE. THE STRONG WINDS WILL MAKE DRIVING HAZARDOUS FOR MOTORISTS WITH HIGH PROFILE VEHICLES. RAIN AND HAIL WILL SPREAD SOUTH INTO THE INLAND EMPIRE. SEVERAL INCHES OF SNOW ARE LIKELY IN THE SAN BERNARDINO COUNTY MOUNTAINS ABOVE 4000 FEET...SPREADING INTO THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS BY SUNDAY. THERE WILL ALSO BE ISOLATED THUNDERSTORMS TONIGHT. THUNDERSTORMS HAVE DEADLY LIGHTNING AND MAY HAVE BRIEF HEAVY RAIN...STRONG GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH SATURDAY. ...WIND ADVISORY FOR THE SAN BERNARDINO COUNTY MOUNTAINS...DESERTS AND INLAND EMPIRE UNTIL 2 PM SUNDAY... STRONG NORTHEAST WINDS FROM 20 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE INTO THE AFTERNOON BEFORE SUBSIDING. STRONGEST GUSTS WILL OCCUR BELOW THE PASSES AND CANYONS. RAIN WILL SPREAD SOUTH INTO RIVERSIDE AND SAN DIEGO COUNTY. HEAVY DOWNPOURS WILL CREATE SLICK ROADS AND POOR VISIBILITIES. SNOW WILL CONTINUE IN THE SAN BERNARDINO...RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS ABOVE 4000 FEET SUNDAY. ROADS WILL BECOME SNOW COVERED AND SLIPPERY. THERE WILL ALSO BE ISOLATED THUNDERSTORMS SUNDAY. THUNDERSTORMS HAVE DEADLY LIGHTNING AND MAY HAVE BRIEF HEAVY RAIN...STRONG GUSTY WINDS AND HAIL. SEE LAXWSWSGX AND LAXNPWSGX FOR DETAILS. MOEDE/ATKIN
The national radar mosaic for the moment the first event began.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2004Every state in 2004This day in weather historyWarnings in California, November 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5426167.